Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2016, 6:26 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 19, 2016, 7:11 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:35 PM EDT | TSTM WND DMG | 6 S Danbury, NC | THUNDERSTORM WINDS RESULTED IN AT LEAST TWO TREES DOWN TEMPORARILY CLOISING ROADS BETWEEN DANBURY AND GERMANTON NC. |
| Jul 19, 6:35 PM EDT | TSTM WND DMG | Meadows, NC | THUNDERSTORM WINDS RESULTED IN SEVERAL TREES DOWN WITHIN THE COMMUNITY OF MEADOWS IN STOKES COUNTY, NC. |
| Jul 19, 6:44 PM EDT | TSTM WND DMG | 6 Sse Danbury, NC | THUNDERSTORM WINDS RESULTED IN AT LEAST TWO TREES DOWN TEMPORARILY CLOISING ROADS BETWEEN DANBURY AND GERMANTON NC. |
| Jul 19, 6:48 PM EDT | TSTM WND DMG | Walnut Cove, NC | THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN WITHIN THE COMMUNITY OF WALNUT COVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS51 KRNK 192226
SVRRNK
NCC157-169-192330-
/O.NEW.KRNK.SV.W.0197.160719T2226Z-160719T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEADOWS TO NEAR MADISON TO NEAR AYERSVILLE...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND WALNUT COVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8021 3645 8030 3649 8015 3654 8009
3654 7995 3633 7953 3624 7953
TIME...MOT...LOC 2225Z 309DEG 26KT 3639 8018 3640 8003 3649 7997
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
713
WWUS51 KRNK 192250
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT TUE JUL 19 2016
NCC157-169-192330-
/O.CON.KRNK.SV.W.0197.000000T0000Z-160719T2330Z/
STOKES NC-ROCKINGHAM NC-
650 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...
AT 650 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINE HALL TO BETHANY TO NEAR WENTWORTH...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...
WALNUT COVE...
BETHANY...
MONROETON...
AND DILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3637 8026 3640 8014 3640 8001 3639 7992
3629 7974 3624 7969 3626 8021
TIME...MOT...LOC 2250Z 309DEG 26KT 3628 8002 3629 7987 3638 7981
HAIL...<.75IN
WIND...60MPH
$$
RAB762
WWUS51 KRNK 192311
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT TUE JUL 19 2016
NCC157-169-192320-
/O.CAN.KRNK.SV.W.0197.000000T0000Z-160719T2330Z/
STOKES NC-ROCKINGHAM NC-
711 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STOKES AND
SOUTHWESTERN ROCKINGHAM COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK
PAGE AND ON TWITTER.
LAT...LON 3637 8026 3640 8014 3640 8001 3639 7992
3629 7974 3624 7969 3626 8021
TIME...MOT...LOC 2310Z 309DEG 26KT 3619 7988 3620 7973 3629 7967
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:41 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 19, 3:41 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Blacksburg VA 341 PM EDT Tue Jul 19 2016 .SYNOPSIS... A weak cold front will drift southeast across the region this evening before passing into the Carolinas overnight. Weak high pressure follows the front with drier weather for much of the remainder of the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 339 PM EDT Tuesday... Previous updated for higher pops/stronger storms to reflect issuance of severe thunderstorm watch 398 for counties east of the Blue Ridge through early this evening. Surface front currently drifting through the extreme northern portion of the area should finally spill south and through the region after sunset. Ahead of the boundary still seeing the potential for at least scattered deeper convection but so far limited via weak northwest downslope flow, and earlier mid deck that slowed the onset of instability over the west. Latest HRRR continues to suggest that the current convergence area heading off east/southeast of the Blue Ridge to push southeast in the next few hours with only widely scattered coverage through about midnight and mainly north-east. This looks basically on track given overall weak instability and lack of much cloud development across the west where drier air aloft continues to invade on better nw flow aloft. Think mostly scattered pops for the most part which may be too much over the northwest sections before only having isolated coverage southeast overnight ahead of the dewpoint boundary. Likely still moist enough in the valleys for fog late, otherwise clearing overnight with lows low/mid 60s west to upper 60s east. Weak high pressure builds to the north on Wednesday with good drying seen aloft in forecast soundings across the region. Added dry entrainment should also help dry out the low levels enough to avoid convection except perhaps the higher ridges down in the mountains of northwest NC. Thus left in a token shower pop there given decent instability and weak late day convergence between easterly flow in the lee of the ridges, and weak northwest/variable trajectories over the west. Otherwise should be mainly sunny under weak subsidence and slightly less humid with dewpoints falling a bit espcly north and west. Highs still around 90 Blue Ridge east and low/mid 80s rest of the mountains, as heating of dry air should offset any weak/brief cooling seen aloft behind the front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 230 PM EDT Tuesday... The northern trof over the northeastern part of the country will dip a bit further south as the broad upper ridge over the central part of the country begins to flatten out. This will bring us seasonably warm temperatures for Thursday as high pressure moves into the middle Atlantic region, though there will still be a chance for some scattered orographically forced convection mainly along the Blue Ridge. Then as the high moves off to the east we will get back into southerly flow as a frontal boundary approaches from the northwest. This will allow the heat and humidity to build throughout the weekend with air temperatures reading the middle/upper 90s and heat index values approaching 110 for locations in the piedmont, a bit cooler in the elevations along and west of the Blue Ridge. Also worth noting is that temperatures at night will remain warm with lower/middle 70s east of the Ridge so there will be little opportunity for folks to recover from the heat of the day. Definitely important to take breaks from the heat and remain well hydrated in the days ahead. Our chances for thunderstorms will also be increasing in the warm and unstable environment, but dynamic forcing is weak so any severe threat seems limited to pulse activity and very heavy rain as precipitable water values start creeping above 1.5 inches as we head into the first part weekend. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 230 PM EDT Tuesday... By Sunday the upper pattern will have transitioned to a quasi zonal regime with the jet stream riding well to our north. This will keep us in the heat and humidity through the first part of next week. The zonal flow will result in little push to get fronts trough the region and as a result, a washed out frontal boundary combined with a lee/thermal trof will keep an elevated chance for thunderstorms across the region on Sunday, followed by another weak front moving in from the northwest and continuing our chances for thunderstorms as it washes out over the area Tuesday. Air temperatures and heat index values will remain at hazardous levels on Sunday especially across the piedmont, with only a slight tempering of the heat through the first part of next week. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 1230 PM EDT Tuesday... Weak cool front continues to sag toward the region from the north preceded by quite a bit of mid cloudiness along/east of the Blue Ridge in response to lift within weak difluence aloft. However expect this canopy to push southeast shortly while giving way to a developing scattered to broken VFR cumulus field between 4-6K feet this afternoon. In addition, heating combined with this low level moisture ahead of the boundary should result in development of at least scattered showers and storms during the afternoon. This should make for periods of MVFR/IFR espcly across eastern/southern sections with the KLYH-KDAN corridor, and points south/east the most likely area to have a tsra impact an airport directly into early this evening. Therefore inserting a tempo group for localized lower conditions in convection with some gusty winds also possible. More isolated nature coverage expected west of the Blue Ridge where will just include a vicinity mention of a shra/tsra this afternoon. Most organized convection if any should move south by sunset with drier air aloft spilling in from the north overnight. However moist ground conditions along with possible lingering higher dewpoints across the south/east likely to give rise to more fog/stratus east and patchy valley fog west late. This supports a period of MVFR/IFR in spots late with uncertainty at KBLF about seeing any low clouds/fog so including less there than models suggest. Drier air should win out on Wednesday with widespread VFR once low clouds and fog burn off during the morning. An isolated mountain shower or storm may still be possible with heating but not enough to include any mention Wednesday afternoon. Extended aviation discussion... Strong high pressure aloft will bridge east across the region Thursday into next weekend. Cant totally rule out an isolated storm each afternoon/evening through the period but appears overall VFR outside of the typical late night valley fog in spots. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...MBS LONG TERM...MBS AVIATION...JH/KK/RAB
Hazardous weather outlook, Jul 19, 3:38 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT TUE JUL 19 2016 NCZ001>006-018>020-VAZ009>020-022>024-032-033-043-201945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-HENRY- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT INTO EARLY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>044-507-508-201945- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 338 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS COULD OCCUR THIS AFTERNOON INTO EARLY THIS EVENING WITH LOCALLY STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ034-035-044>047-058-059-201945- BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 338 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 100 TO 105 DEGREES OR HIGHER COULD OCCUR OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.
In the hours before
Special weather statement, Jul 19, 4:45 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT TUE JUL 19 2016
VAZ017-192145-
FLOYD-
445 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FLOYD COUNTY...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS OVER INDIAN VALLEY...MOVING
SOUTHEAST AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH VERY
HEAVY RAINFALL. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
INDIAN VALLEY...
WILLIS...
ALUM RIDGE...
MABRY MILL...
AND ROCKY KNOB SUMMIT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3692 8063 3698 8053 3685 8029 3683 8033
3683 8034 3681 8035 3680 8039 3677 8039
3676 8040 3675 8040 3675 8045 3674 8046
3671 8046
TIME...MOT...LOC 2044Z 311DEG 17KT 3689 8051
RABLocal storm report, Jul 19, 4:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL ENE BIG ISLAND 37.53N 79.36W
07/19/2016 E1.00 INCH BEDFORD VA PUBLIC
&&
JMORROWSpecial weather statement, Jul 19, 5:04 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT TUE JUL 19 2016
VAZ016-017-032-192200-
FLOYD-CARROLL-PATRICK-
504 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PATRICK...SOUTHERN
FLOYD...AND EAST CENTRAL CARROLL COUNTIES...
AT 503 PM EDT...A STRONG THUNDERSTORM WAS NEAR MABRY MILL...MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STUART...
WILLIS...
WOOLWINE...
ROCKY KNOB RECREATION AREA...
AND MABRY MILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3655 8038 3680 8058 3689 8042 3659 8005
3654 8005 3654 8031
TIME...MOT...LOC 2103Z 322DEG 15KT 3678 8044
RABSpecial weather statement, Jul 19, 5:20 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT TUE JUL 19 2016
VAZ047-192215-
BUCKINGHAM-
520 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCKINGHAM COUNTY
UNTIL 615 PM EDT...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINGINA...MOVING
SOUTHEAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
ANDERSONVILLE...
TOGA...
AND SHEPPARDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3734 7846 3733 7849 3736 7858 3740 7859
3738 7863 3742 7864 3743 7868 3759 7883
3760 7881 3763 7882 3764 7880 3764 7872
3767 7872 3768 7869 3770 7869 3768 7866
3768 7865 3771 7865 3748 7836
TIME...MOT...LOC 2118Z 331DEG 25KT 3759 7871
RABSpecial weather statement, Jul 19, 5:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT TUE JUL 19 2016
NCZ003>005-VAZ032-043-192245-
ROCKINGHAM-SURRY-STOKES-HENRY-PATRICK-
554 PM EDT TUE JUL 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SURRY...STOKES...WESTERN ROCKINGHAM...SOUTHERN PATRICK AND
SOUTHWESTERN HENRY COUNTIES THROUGH 645 PM EDT...
AT 550 PM EDT...STRONG THUNDERSTORMS EXTENDED ALONG FROM NEAR ARARAT
TO 6 MILES SOUTHEAST OF COLLINSTOWN TO CRITZ...AND MOVING SOUTHEAST
AT 25 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
PILOT MOUNTAIN...
AND WALNUT COVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3665 8056 3665 8049 3667 8049 3663 8031
3672 8015 3641 7975 3625 7987 3626 8045
3624 8045
TIME...MOT...LOC 2150Z 316DEG 21KT 3658 8044 3649 8025 3662 8014
RABSpecial weather statement, Jul 19, 6:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT TUE JUL 19 2016
VAZ044-045-058-059-192300-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
603 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND
CENTRAL HALIFAX COUNTIES...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS OVER LONG ISLAND...MOVING
SOUTHEAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS STORM. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
ALTAVISTA...
HALIFAX...
BROOKNEAL...
AND CLOVER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3678 7858 3663 7879 3712 7928 3724 7907
3682 7855
TIME...MOT...LOC 2202Z 318DEG 24KT 3711 7910
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:27 PM EDT | Special Weather Statement | RNK | Wilkes | 63 min |
| Jul 19, 5:54 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 51 min |
| Jul 19, 7:01 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 59 min |
| Jul 19, 7:09 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 66 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 32 min |
| Jul 19, 7:29 PM EDT | Special Weather Statement | RNK | Caldwell | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.